Hail, Nevada
- When
- May 14, 7:50 AM CST
- Where
- Nevada County, 1.47 mi S of Prescott
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.779, -93.383
Quarter size hail just south of Prescott.
Scattered showers and thunderstorms developed during the morning hours of May 14th across portions of Southwest Arkansas, near a weak surface frontal boundary that was stationary across this area into Eastern Arkansas. A weak shortwave trough shifted east atop this boundary after sunrise, enhancing large scale forcing along the boundary as it tapped available instability along and to the south.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered showers and thunderstorms developed during the morning hours of May 14th across portions of Southwest Arkansas, near a weak surface frontal boundary that was stationary across this area into Eastern Arkansas. A weak shortwave trough shifted east atop this boundary after sunrise, enhancing large scale forcing along the boundary as it tapped available instability along and to the south. This combination resulted in an isolated severe thunderstorm developing over Northeast Hempstead and Northern Nevada Counties in Southwest Arkansas, where quarter size hail fell just south of Prescott before weakening shortly thereafter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 5:30 AM CST, 2 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 630 AM CDT Sat May 14 2022 .AVIATION... With the exception of reduced VSBYS and CIGS in and around convection, VFR conditions to mainly prevail across area terminals through the forecast period ending 15/12Z. VCTS conditions possible across ELD around 14/22Z with convection spreading southward through 15/04Z. Otherwise, mainly southwest winds 5 to 10 knots today to become light and variable overnight. /05/ && .PREV DISCUSSION... /issued 427 AM CDT Sat May 14 2022/ SHORT TERM.../Today through Sunday/ Upper-low across the Carolinas to shift north today and open into an upper-trough resulting in continued subsident northerly flow across the ArkLaTex. A weak shortwave within the northerly flow to support scattered showers and thunderstorms across much of the region today. Temperatures this afternoon are forecast to climb to around 90 degrees areawide. At the surface, high pressure across the Gulf of Mexico will support southerly winds around 5 to 10 mph today. A weak frontal boundary across Arkansas into Tennessee combined with a weak upper-level shortwave shifting south will bring a chance for convection across southern Arkansas again early this evening through near midnight tonight. Convection to first ignite across south-central Arkansas before outflow driven convection dives southwest through the ArkLaTex and dissipates across east Texas and north Louisiana late in the evening. Small hail and gusty winds may be possible with some storms. Conditions to become stable after midnight with light winds and temperatures forecast to fall into the upper 60s. Otherwise, upper-level ridge axis from central Texas through the ArkLaTex into the Mississippi and Alabama will maintain dry conditions through Sunday with highs forecast to climb into the low to mid 90s. /05/ LONG TERM.../Sunday Night through Friday/ As we move into the new work week, the persistant light NW flow aloft will attempt to usher some convection our way, much like this Saturday morning. The big upper ridge will remain centered over the E Pacific and Baja and the remnants of the old upper low out in the southeast states is slowly absorbed by a fresh spoke for the deep low just north of the Great Lakes. The models vary to some extent for our four state area with the GFS/NAM QPF signal brought to bear in our forecast to kick off the long term period, even right turning some of this nocturnal convection into E TX. This looks to be last chance so to speak for much of the new week as the upper ridging expands as the troughing in the east edges off shore of the Atlantic seaboard. The SPC is looking at a large day 2 Slight Risk that drapes into our area. Meanwhile, back on the surface, a bubble 1018mb high over NB/KN/MO will peak by mid morning on Monday and just graze our northern most counties with only a 1012mb contour by sunset Monday for a weak "back-door frontal" presence. This air mass will have some weak E/NE for NE portions of our cwa by late Monday and even builds the air mass again overnight in the cool of the dark to 1020mb over the Ohio River valley by sunrise on Tuesday. However it will be starting to pull away with SE low level flow lifting right back in like nothing happened. So many of us will hang on to lower 90s, even some upper 80s depending on the clouds, but expect a move toward middle 90s as the week wears on. Lows will continue in the upper 60s and lower 70s. By later in the week, we should see lows warm into the lower and some mid 70s. The work week will be by far mostly dry, but with a much deeper westerlies trough the western half of the country on approach, driving a wet cool front in for passage early in the last week of May. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 92 69 95 70 / 20 10 0 10 MLU 89 68 93 70 / 30 20 10 10 DEQ 90 65 92 66 / 20 10 0 20 TXK 91 69 94 69 / 20 10 0 20 ELD 89 65 93 67 / 30 10 0 20 TYR 91 68 93 70 / 10 10 0 20 GGG 90 68 93 69 / 20 10 0 10 LFK 91 68 95 69 / 10 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/24
Hazardous Weather Outlook National Weather Service Shreveport LA 700 AM CDT Sat May 14 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 700 AM CDT Sat May 14 2022 This Hazardous Weather Outlook is for our four state area of southern Arkansas, northern Louisiana, eastern Texas and southeast Oklahoma. .DAY ONE...Today and tonight. Showers and isolated thunderstorms this morning will be possible over much of our four state area today with a weak boundary of muggy and slightly drier air lifting pockets of air. In addition, northwest flow aloft is driving this activity to the east and southeast. We have a marginal risk for some strong to perhaps severe thunderstorms over the next 24 hours with the potential lightning threat, isolated damaging winds and large hail. If thunder roars, go indoors. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered showers and thunderstorms will be possible this weekend Sunday. Locally gusty winds and brief heavy rainfall will be possible in stronger storms. The Storm Prediction Center is including El Dorado, Texarkana and regions north in a Slight Risk for severe weather late on Sunday and overnight as a weak cool front edges toward the area. The primary threat expected with these storms will be damaging winds and hail. Hot and dry weather should prevail once the front lifts away with more near record heat in the mid 90s. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 24
Special Weather Statement
National Weather Service Shreveport LA
704 AM CDT Sat May 14 2022
ARZ060-061-141245-
Hempstead AR-Nevada AR-
704 AM CDT Sat May 14 2022
...Strong thunderstorms will impact portions of east central
Hempstead and southern Nevada Counties through 745 AM CDT...
At 703 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Perrytown to near Bodcaw. Movement was
east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Emmet, Perrytown, Rosston, Willisville, Bodcaw, Cale, Mount Moriah,
Sutton, Morris, Waterloo and Laneburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3375 9326 3347 9315 3351 9348 3379 9358
TIME...MOT...LOC 1203Z 291DEG 19KT 3375 9356 3355 9348
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special Weather Statement
National Weather Service Shreveport LA
841 AM CDT Sat May 14 2022
ARZ060-061-141430-
Hempstead AR-Nevada AR-
841 AM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of northeastern
Hempstead and central Nevada Counties through 930 AM CDT...
At 841 AM CDT, Doppler radar was tracking a strong thunderstorm near
Prescott, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Prescott, Emmet, Blevins, Perrytown, Bluff City, White Oak Lake State
Park, Cale, Oakhaven, Morris, Laneburg, Boughton and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3395 9342 3396 9338 3390 9330 3388 9331
3384 9329 3383 9326 3383 9323 3380 9318
3382 9314 3378 9310 3359 9311 3372 9366
3396 9360 3395 9353 3396 9347
TIME...MOT...LOC 1341Z 284DEG 25KT 3376 9339
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
19The Shreveport radar (KSHV), 154 km away, was scanning. The volume nearest the first event began at 13:48 UTC.
1 hail. Local standard time, as filed.
Quarter size hail just south of Prescott.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1023751.